You could be reading the full-text of this article now if you...

If you have access to this article through your institution,
you can view this article in

Safety Concerns Over an Osteoporosis Drug

Aschenbrenner, Diane S. MS, RN

AJN, American Journal of Nursing:
doi: 10.1097/01.NAJ.0000407287.40125.eb
Drug Watch
Abstract

* The label for the osteoporosis drug Reclast has been revised to strengthen the warning concerning the risk of acute renal failure, a rare adverse effect.

* Prior to administering the drug, nurses should assess patients for risk factors for acute renal failure: decreased creatinine clearance, older age, and dehydration.

Author Information

Diane S. Aschenbrenner is the course coordinator for undergraduate pharmacology at Johns Hopkins University School of Nursing in Baltimore, MD. She also coordinates Drug Watch: dianea@son.jhmi.edu.

© 2011 Lippincott Williams & Wilkins, Inc.